Advertisement

Can medications interfere with the metabolism of warfarin for A fib?

Douglas E. Severance, MD
Family Medicine
Medications, even over-the-counter remedies, can interfere with metabolism of warfarin, a blood thinner, for atrial fibrillation. Specifically, antibiotics will interfere with the metabolism of warfarin, causing the blood thinner to be less effective. If you are taking antibiotics, you may need to adjust the warfarin dosage. Talk to your doctor before taking any medication and tell the doctor about any medications you are taking.

Continue Learning about Anticoagulant

what does it mean if my mother pt/inr test result is too high ?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your mother's PT/INR test result is too high, it means that her dose of warfarin is too high,...
More Answers
what should i tell my doctor before getting anticoagulant injections ?
Intermountain HealthcareIntermountain Healthcare
Before you begin anticoagulant injections, tell your doctor if you:       • have bleeding problem...
More Answers
what does it mean if my child pt/inr test result is too high ?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too high, it means that her blood is clotting too slowly a...
More Answers
is warfarin a safe drug for pregnancy ?
Dr. Jeanne Morrison, PhDDr. Jeanne Morrison, PhD
No - warfarin crosses the placenta barrier and has an anticoagulant effect in the developing fetus. ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.